MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE RETRIEVAL NITINOL BASKET V; SINGLE USE RETRIEVAL BASKET

AOMORI OLYMPUS CO., LTD. SINGLE USE RETRIEVAL NITINOL BASKET V; SINGLE USE RETRIEVAL BASKET
Model Number FG-V451P
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation of the reported issue.It was not possible to confirm that the "the stone could not be taken." however, the following were found: the center wire was deformed; the basket wire was tangled and deformed; the basket was tangled and deformed, making it difficult to close the basket; and once the basket was untangled, it was possible to close it.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
It was reported that the single use retrieval basket wire broke during a therapeutic endoscopic bile duct stone removal.There was a break in the center wire and the device did not work well, making it impossible to collect stones.The procedure was completed with a similar device and there was no report of patient harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely the basket could not be closed because the basket wire was tangled due to the load placed on the basket wire during quarrying.In addition, the deformation of the support wire was likely due to the load applied to the support wire, and the deformation of the center wire was likely due to the load applied to the center wire during quarrying.However, the root cause of the break could not be determined.The event can be detected/prevented by following the instructions for use which state: "determine to use this instrument in preoperative diagnosis, interoperative contrast enhancing, or after papillotomy/papillary dilation from an expert¿s viewpoint.If large, rigid or many stones are retrieved by this instrument, the basket with stones engaged may not be removed from the body cavity.Use of this product should be determined from a professional standpoint during preoperative diagnosis, intraoperative contrast imaging, nipple incision, and nipple expansion.When quarrying stones with this product, there is a risk that the gripping part may become unable to pull out a large stone, hard stone, or large number of stones from the body cavity.When the basket does not open and/or close smoothly, do not apply force but move the forceps elevator, set the endoscope's bending angle back, or move the position of the basket until the basket opens and closes smoothly.If the action of opening/closing the basket is forced, the sheath may stretch and the resistance in operating the handle may increase.Also, the stone may not be retrieved, and/or the basket with stone engaged may become impacted in the body.If opening/closing the grip is difficult, do not force the opening/closing operation; instead, return the endoscope's forceps stand or angle to a point where you can open/close the endoscope without strain, or move the position of the grip.If you force the operation, the sheath will deform and the opening and closing operations will become difficult, making it difficult to extract the stone, or the gripping part may not be able to be pulled out of the body cavity while still holding the stone.Repetition of stone retrieval will deform and/or deteriorate this instrument.Deformation and/or deterioration may make it difficult to retrieve a stone or could cause the basket with stone engaged to become impacted in the body.If stone retrieval needs to be repeated in a single case, be sure to inspect the action and the appearance before each retrieval.Stop use if any abnormality (e.G., basket wire is cut or sheath is bent, etc.) is detected during the inspection.As a result of quarrying, various parts of this product will be deformed and deteriorated.Repeated quarrying causes further deformation and deterioration.Deformation and deterioration may make it impossible to extract stones, or the gripping part may not be able to pull out the stone from the body cavity while still grasping it.When repeatedly extracting stones during one case, confirm that there are no abnormalities in operation and appearance (broken basket wire, buckled sheath, etc.) each time, and do not use if any abnormalities are observed." olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE RETRIEVAL NITINOL BASKET V
Common Device Name
SINGLE USE RETRIEVAL BASKET
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17684770
Report Number9614641-2023-01281
Device Sequence Number2558645
Product Code LQR
UDI-Device Identifier04953170395321
UDI-Public04953170395321
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170811
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-V451P
Device Lot Number32K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2023
Supplement Date Received by Manufacturer09/28/2023
Initial Report FDA Received Date09/05/2023
Supplement Report FDA Received Date09/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown